MAUDE Adverse Event Report: STRYKER GMBH GUIDE WIRE WITH RULER TUBE IMN INSTRUMENTS Ø3X800 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH GUIDE WIRE WITH RULER TUBE IMN INSTRUMENTS Ø3X800 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23513080S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that metal ring of ¿ruler tube,¿ in 3x800mm guide wire with ruler tube (2351-3080s) detached from plastic ruler leaving metal ring inside tibial canal.There was a delay of 30 minutes in the procedure.Surgeon was forced to perform additional steps to procedure to rectify the event.
 
Event or Problem Description
It was reported that metal ring of ¿ruler tube,¿ in 3x800mm guide wire with ruler tube (2351-3080s) detached from plastic ruler leaving metal ring inside tibial canal.There was a delay of 30 minutes in the procedure.Surgeon was forced to perform additional steps to procedure to rectify the event.Opening a previously irrigated fasciotomy site to insert a reduction finger retrograde at the fracture site to push the ring through the proximal opening of the tibia.
 
Additional Manufacturer Narrative
The reported event could be confirmed because the components were returned in separated condition.The device inspection revealed the following: from the guide wire with ruler tube imn instruments 03x800 mm only the lower transparent ruler tube was returned.The item had obviously been separated into 2 parts and was additionally bent in 2 edges, assumedly for transport purposes.The piece in front of the stryker-print was missing thus, the original lot could not be determined.The metal ring had been removed or had fallen off from distal end but was significantly damaged and deformed.The edges had become frayed and the initial round shape had become oval.The ring must have been mishandled after surgery because such damages would not have been accepted for surgery.Functional inspection: due to determined damages the item was no longer functional.Due to the damages, it could not be determined how the product¿s condition was prior to resp.During surgery.Dimensional inspection: internal diameter of the tube and external diameter of the ring could not be determined due to above damages.Incoming inspection documents shows all dimensions were within specs when distributed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented a patient had been treated using above ruler tube.It was reported that during usage, metal ring of ¿ruler tube,¿ in 3x800mm guide wire with ruler tube (2351-3080s) detached from plastic ruler leaving metal ring inside tibial canal.Delay in procedure was reported with 30 min.Surgeon forced to perform additional steps to procedure to rectify the event.The ring was removed during the surgery.The ruler tube is often over-inserted to judge nail length accommodating countersinking.It was presumed by the field staff the ring became loose on removal.Investigation revealed the returned product being within specifications and functional when distributed.Considering the rings deformation and damage it must have been miss-handled in excessive way.With available information a real root cause could not be determined.With available information a product deficiency was not verified.

Brand Name
GUIDE WIRE WITH RULER TUBE IMN INSTRUMENTS Ø3X800 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19441913
Report Number0009610622-2024-00260
Device Sequence Number8129190
Product Code LXH
UDI-Device Identifier07613327361797
UDI-Public07613327361797
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23513080S
Device Lot NumberKU155701
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date06/01/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient SexMale
Patient Weight64 KG